Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Brownsville, TX

May 28, 2014Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2014, 7:18 PM CDT for Starr County, Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 7:18 PM CDT (00:18 UTC)
Expired
May 28, 2014, 8:00 PM CDT
In force
42 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Starr County, TX

The radar

The Brownsville radar (KBRO), 144 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:20 PM CDTHAIL 12 N Rio Grande City, TXPENNY TO QUARTER SIZE HAIL REPORTED OFF FM755
May 28, 7:30 PM CDTTSTM WND GST 603 N Rio Grande City, TXPENNY TO QUARTER SIZE HAIL AND WIND GUSTS 50 TO 60 MPH
May 28, 7:30 PM CDTHAIL 13 N Rio Grande City, TXPENNY TO QUARTER SIZE HAIL AND WIND GUSTS 50 TO 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS54 KBRO 290018
SVRBRO
TXC427-290100-
/O.NEW.KBRO.SV.W.0017.140529T0018Z-140529T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
718 PM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 800 PM CDT

* AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER RIO GRANDE CITY...MOVING SOUTHEAST AT
  10 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  LAS LOMAS.
  SANTA CRUZ.
  GARCIASVILLE.
  ALTO BONITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
      2627 9873 2629 9873 2630 9876 2631 9875
      2632 9876 2632 9878 2636 9880 2635 9890
      2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0019Z 323DEG 7KT 2635 9878

$$

61
3 follow-up statements
784 
WWUS54 KBRO 290026
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
726 PM CDT WED MAY 28 2014

TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
726 PM CDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...

AT 726 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF RIO GRANDE CITY...
MOVING SOUTHEAST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  RIO GRANDE CITY.
  LAS LOMAS.
  SANTA CRUZ.
  LA PUERTA.
  GARCIASVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN DENT
VEHICLES...DAMAGE ROOFS...BREAK WINDOWS...AND CAUSE SIGNIFICANT
INJURY TO THOSE CAUGHT OUTDOORS. IF YOU HAVE TIME...MOVE OR DRIVE
VEHICLES TO A GARAGE...CARPORT...GAS STATION...OR CAR WASH.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
      2627 9873 2629 9873 2630 9876 2631 9875
      2632 9876 2632 9878 2636 9880 2635 9890
      2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0026Z 318DEG 6KT 2636 9879

$$

61
953 
WWUS54 KBRO 290031
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CDT WED MAY 28 2014

TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
731 PM CDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...

AT 731 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 2 MILES EAST OF RIO GRANDE CITY...MOVING
SOUTHEAST AT 5 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  DAMAGING WINDS TO 70 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  RIO GRANDE CITY.
  LAS LOMAS.
  SANTA CRUZ.
  LA PUERTA.
  GARCIASVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY OR DEATH TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE
OR DESTRUCTION OF ROOFS AND VEHICLES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.

IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2647 9876 2628 9859 2624 9868 2626 9869
      2627 9873 2629 9873 2630 9876 2631 9875
      2632 9876 2632 9878 2636 9880 2635 9890
      2638 9893 2637 9894 2643 9898
TIME...MOT...LOC 0031Z 318DEG 6KT 2637 9879

$$

61
555 
WWUS54 KBRO 290048
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 PM CDT WED MAY 28 2014

TXC427-290100-
/O.CON.KBRO.SV.W.0017.000000T0000Z-140529T0100Z/
STARR-
748 PM CDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN STARR COUNTY...

AT 748 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 7 MILES EAST OF RIO GRANDE CITY...MOVING
EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  DESTRUCTIVE BASEBALL SIZE HAIL.
  DAMAGING WINDS TO 70 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LA PUERTA.
  ALTO BONITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY OR DEATH TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE
OR DESTRUCTION OF ROOFS AND VEHICLES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.

IF YOU ARE ON THE ROAD...DRIVE TO A GARAGE...CARPORT...GAS STATION OR
CAR WASH. IF YOU CANNOT REACH A SAFE LOCATION...PULL OVER AND PARK.
GO BELOW THE DASHBOARD AND COVER YOUR HEAD AND BODY WITH A PILLOW OR
BLANKET.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2639 9881 2642 9882 2647 9876 2628 9859
      2624 9868 2626 9869 2627 9873 2629 9873
      2630 9876 2631 9875 2632 9876 2632 9878
      2636 9880
TIME...MOT...LOC 0048Z 278DEG 12KT 2639 9871

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:43 PM CDT, 35 minutes earlier.

Area forecast discussion, May 28, 6:43 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CDT WED MAY 28 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...BRO 88D RADAR SHOWS DISSIPATING TS OVER N CAMERON
COUNTY WITH ACTIVITY INCREASING OVER STARR INTO W HIDALGO COUNTY.
OUTSIDE CHANCE THESE STORMS WILL IMPACT MFE. A COUPLE OF LL
MESOSCALE BOUNDARIES REMAIN ACROSS DEEP SOUTH TEXAS SO TS COULD
REDEVLOP OVER NEXT SEVERAL HOURS. LOW PROBABILITIES OF THIS
OCCURRING AND HAVE LEFT OUT OF TAFS. VFR AT THE TAF SITES THROUGH
OVERNIGHT HOURS. SOME PATCHY MVFR CIGS AND VSBY PRIOR TO SUNRISE
THURSDAY IS POSSIBLE. THE MARGINAL LOWER CONDITIONS ARE ONLY EXPECTED TO
LAST BRIEFLY. SOUTHWEST TO SOUTH SURFACE WINDS TO REMAIN AT LIGHT
LEVELS BACKING GRADUALLY SOUTHEAST OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 151 PM CDT WED MAY 28 2014/

SHORT TERM /NOW THROUGH THURSDAY NIGHT/...CONVECTION IS TRYING
TO FIRE ALONG A LOW PRESSURE TROUGH EXTENDING FROM AROUND PORT
MANSFIELD TO RIO GRANDE CITY. LOW LEVEL CONVERGENCE ALONG THE
BOUNDARY AND AN INCREASINGLY UNSTABLE ATMOSPHERE /3000 J/KG OF
CAPE/ LOOK TO BE SUFFICIENT TO FIRE OFF A FEW STORMS THE REST OF
THE AFTERNOON. DID INCREASE POPS ALONG AND SOUTHEAST OF THE
BOUNDARY WHICH IS MAKING STEADY SOUTHWARD PROGRESS. ONE OR TWO OF
THESE STORMS COULD APPROACH SEVERE LIMITS BUT DO NOT EXPECT
WIDESPREAD THUNDERSTORM ACTIVITY.

WITH THE UPPER LOW CONTINUE TO SPIN OVER THE ARKLATEX AND PROGGED
TO DRIFT SOUTH ALONG THE TX/LA BORDER WILL MAINTAIN THE LOW END
POPS THROUGH THE SHORT TERM PERIOD. WEAK PERTURBATIONS AND MODEST
MOISTURE AND A CONTINUED CONDITIONALLY UNSTABLE ATMOSPHERE WILL BE
ENOUGH TO WARRANT THE LOW CONVECTION CHANCES. MODEL GUIDANCE
REMAINS LOW BUT SLIGHTLY HIGHER THEN YESTERDAY. CONVECTION OVER
THE SIERRA MADRE DOES NOT LOOK TO A FACTOR THIS EVENING. DRIER AIR
ALOFT AND A MORE NORTH TO SOUTH FLOW ACROSS NORTHEAST MEXICO LOOK
TO KEEP CONVECTION ISOLATED AND WEST OF THE RIVER RESPECTIVELY.

TEMPERATURES TO REMAIN RATHER HOT DURING THE DAY AND UNSEASONABLY
WARM AND MUGGY AT NIGHT. MAV/MET GUIDANCE CONTINUE TO SHOW NOT AS
WARM DAYTIME HIGHS ON THURSDAY WITH POSSIBLE SOME THICKER HIGH
CLOUDS MOVING IN FROM THE EASTERN PACIFIC. WILL TREND JUST SLIGHTLY
HIGHER THEN THESE MODELS KEEPING THE THICKEST CLOUDS TO OUR SOUTH.

LONG TERM /FRIDAY THROUGH TUESDAY NIGHT/...A MID LEVEL LOW
SPINNING OVER EAST TEXAS WILL SHIFT SLOWLY EAST...BUT WILL STILL
BE WITHIN RANGE...ROUGHLY OVER LOUISIANA...TO MAINTAIN UNSETTLED
CONDITIONS LOCALLY. THE SYSTEM IS FORECAST TO SLOWLY FILL AND
FLATTEN OUT GOING INTO THE WEEKEND...WITH SLIGHTLY HIGHER HEIGHTS
BUILDING IN FROM THE WEST UNDER MULTIPLE ATTACKS OF SHORT WAVE
TROUGHS MOVING INTO THE PACIFIC NORTHWEST. IN ADDITION...UPPER
MOISTURE FROM THE CURRENT TS AMANDA IN THE EASTERN PACIFIC WILL
WORK ACROSS MEXICO AND INTO THE SOUTHWEST GULF...WITH FEW TO
SCATTERED HIGH CLOUDS FOR THE CWA AS WELL. IT LOOKS LIKE THE BEST
CHANCE OF CONVECTION REACHING THE CWA WILL BE FRIDAY MOVING EAST
FROM NORTHEAST MEXICO. CONVECTIVE CHANCES WILL DIMINISH OVER THE
WEEKEND AS THE ENVIRONMENT BECOMES LESS FAVORABLE...THAT IS...
LESS UPPER MOISTURE...H5 MID LEVEL RIDGING MOVING IN FROM THE
WEST...AND A DISAPPEARING UPPER LOW. SINCE THE SCENARIO HAS NOT
CHANGED A WHOLE LOT...KEPT THE INHERITED FORECAST MAINLY INTACT
WITH ABOVE AVERAGE CONFIDENCE. TEMPS FRIDAY THROUGH THE WEEKEND
SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH A PERSISTENT ONSHORE
WIND. OVERNIGHT LOWS WILL BE IN THE MID 70S FOR MUCH OF THE CWA...
WITH SLIGHTLY HIGHER DEW POINTS AND HUMIDITY FOR EASTERN SECTIONS.
A RICHER MIX OF SUN WILL DEVELOP LATE IN THE WEEKEND AS THE MID
LEVEL RIDGING FROM THE WEST GAINS CONTROL.

MARINE...
NOW THROUGH THURSDAY NIGHT...BROAD LOW PRESSURE ALONG THE TEXAS
COAST AND BROAD HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL
PRODUCE A WEAK ON SHORE FLOW TONIGHT THROUGH THURSDAY NIGHT. SEAS
TO LOWER ANOTHER FOOT BY THURSDAY. ISOLATED TO SCATTERED TSTM
ACTIVITY IS HOWEVER EXPECTED TONIGHT AND THURSDAY WITH AN UPPER
LEVEL STORM SYSTEM REMAINING OVER EAST TEXAS.

FRIDAY THROUGH SUNDAY NIGHT...A BROAD MID LEVEL LOW OVER LOUISIANA
AND THE NORTHWEST GULF COAST WILL CONTRIBUTE TO CONTINUED UNSETTLED
MARINE CONDITIONS FRIDAY AND INTO THE WEEKEND. UPPER MOISTURE FROM
THE REMAINS OF TS AMANDA IN THE PACIFIC MAY ALSO PLAY A ROLE IN
MAINTAINING CLOUD COVER. IN GENERAL...HOWEVER...A FLAT PRESSURE
GRADIENT ACROSS THE GULF WILL PRODUCE LIGHT TO MODERATE SOUTHEAST
WINDS AND LOW TO MODERATE SEAS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

55
Hazardous weather outlook, May 28, 6:19 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
619 PM CDT WED MAY 28 2014

TXZ248>257-292330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
619 PM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL WIND DOWN OVER THE NEXT FEW HOURS
ACROSS THE RIO GRANDE VALLEY. THE SEVERE WEATHER THREAT HAS
DIMINISHED WITH CLOUD TO GROUND LIGHTNING BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-292330-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
619 PM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 28, 5:37 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
537 PM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HEAVY RAIN       BROWNSVILLE             25.93N  97.48W
05/28/2014  E2.00 INCH       CAMERON            TX   BROADCAST MEDIA

            TWO FEET OF STANDING WATER REPORTED IN BROWNSVILLE VIA
            POLICE SCANNER.

&&

EVENT NUMBER BRO1400030

EB
Special weather statement, May 28, 5:47 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT WED MAY 28 2014

TXZ255-282330-
INLAND CAMERON-
547 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 630 PM CDT...

  AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...8 MILES NORTHWEST OF HARLINGEN...MOVING EAST
  AT 10 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  TIERRA BONITA.
  PRIMERA.
  COMBES.
  AVONDALE.
  LASANA.
  HARLINGEN.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Local storm report, May 28, 6:15 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 PM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     1 ENE BROWNSVILLE       25.93N  97.47W
05/28/2014                   CAMERON            TX   NWS EMPLOYEE

            SEVERAL ONE TO TWO FOOT DIAMETER TREES SNAPPED. WINDS
            ESTIMATED AT 60 MPH.

&&

EVENT NUMBER BRO1400031

JGG
Local storm report, May 28, 6:23 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      BROWNSVILLE             25.93N  97.48W
05/28/2014                   CAMERON            TX   EMERGENCY MNGR

            STREETS AROUND PALM BLVD IN DOWNTOWN BROWNSVILLE WITH
            AS MUCH AS 18 INCHES OF RUNNING WATER. TRASH CANS
            FLOATING DOWN THE ROADWAY. WATER WAS RECEEDING QUICKLY
            AS OF 620 PM.

&&

EVENT NUMBER BRO1400032

JGG
Special weather statement, May 28, 6:41 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
641 PM CDT WED MAY 28 2014

TXZ252-290030-
STARR-
641 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 730 PM CDT...

  AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...OVER RIO GRANDE CITY...MOVING SOUTH AT 15
  MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  PEA TO DIME SIZED HAIL.
  GUSTY WINDS OF 30 TO 40 MPH.

  LOCATIONS IMPACTED INCLUDE...
  LAS LOMAS.
  SANTA CRUZ.
  LA CASITA.
  ALTO BONITO.
  LA GRULLA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

61
Special weather statement, May 28, 6:55 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 PM CDT WED MAY 28 2014

TXZ252-290045-
STARR-
655 PM CDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 745 PM CDT...

  AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM...OVER RIO GRANDE CITY...MOVING NORTHWEST AT 10
  MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
  PENNY TO NICKEL SIZED HAIL.
  STRONG WINDS OF 40 TO 50 MPH.

  LOCATIONS IMPACTED INCLUDE...
  LAS LOMAS.
  RIO GRANDE CITY.
  LOS VILLAREALES.
  LOS GARZAS.
  LOS ALVAREZ.
  LA ROSITA.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER
  MAY DEVELOP RAPIDLY. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR
  WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.   FREQUENT
  CLOUD TO GROUND LIGHTNIGN IS EXPECTED. TAKE COVER INDOORS. IF
  CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL
  OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
  LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING
  WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT
  COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR
  HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:07 PM CDTAreal Flood AdvisoryBROStarr53 min
May 28, 7:43 PM CDTFlash Flood WarningBROStarr77 min
May 28, 7:53 PM CDTSevere Thunderstorm WarningBROStarr52 min
May 29, 6:07 AM CDTMarine Dense Fog AdvisoryBRO3 hr
May 29, 6:16 AM CDTDense Fog AdvisoryBROCameron, Willacy3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.